MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 5 FR 50CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 5 FR 50CM; CATHETER, FLOW DIRECTED
Model Number IPN917233
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
The report states that "after 10 minutes of use, a rupture of the catheter body outside the patient during angiographic injection with the usual volume and flow occurred.As a result, another catheter was inserted in the vein jugular left".Additional information states that the second catheter was inserted at the same insertion site.No medical intervention required.Patient condition reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The lot number reported is 16f21l0081.The lot number of the returned device is suspected to be from the reported lot; however, no original packaging/label was returned.Returned for investigation was a 5fr.50cm berman catheter without the original packaging.The sample was returned in a cardboard box and was in a sealed biohazard bag.Upon return, the catheter body was immediately noted ruptured near the junction hub; the body was noted ruptured from approximately 59.2cm to 59.9cm from the distal tip of the catheter.The inflation lumen stopcock was in the open position.The recommended volume capacity of the balloon is 0.75cc.The supplied control stroke syringe was not returned with the sample.Upon microscopic inspection, a wrinkle was noted on the balloon; no damage was noted to the balloon.No condensation was noted in the inflation lumen.Dried blood was noted on the exterior of the sample and within th e berman holes (injection lumen) near the catheter tip.No other damage or abnormalities were noted.The inflation lumen was injected with 0.75cc of air using a lab inventory control stroke syringe.The balloon inflated symmetrically.One side of the balloon measured approximately 4mm.The other side measured approximately 4mm.The balloon did meet specifications of radius ratio less than or equal to 2.0.The catheter's injection lumen was aspirated/flushed and air was noted leaking from the damaged/ruptured catheter body.The inflation lumen was injected with 0.75cc of air using a lab inventory control stroke syringe.The balloon inflated symmetrically.The balloon deflated in less than 3 seconds when the syringe was removed.No pull away was noted after the tug test.The balloon was placed in water and air was injected into the inflation lumen again.No leak was noted.The damaged/ruptured catheter body did not result in damage to the inflation lumen.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "rupture of the catheter body" is confirmed.The catheter body was found ruptured near the junction hub upon receipt of the sample.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the ruptured catheter body.The root cause of the ruptured catheter body could not be confidently determined, but a potential cause is high pressure from injection.The complaint finding is considered isolated.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
CATH PKGD: BERMAN 5 FR 50CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key15797275
Report Number3010532612-2022-00494
Device Sequence Number4674756
Product Code DYG
UDI-Device Identifier10801902180763
UDI-Public10801902180763
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberIPN917233
Device Catalogue NumberAI-07130
Device Lot Number16F21L0081
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2022
Supplement Date Received by Manufacturer12/19/2022
Initial Report FDA Received Date11/15/2022
Supplement Report FDA Received Date12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age2 YR
Patient SexUnknown